Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 165, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 25, 2018, 4:27 PM MDT for El Paso County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2018, 4:27 PM MDT (22:27 UTC)
- Expired
- Jul 25, 2018, 4:57 PM MDT
- In force
- 30 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 1:22 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -431 J/kg
- Mixed-layer LCL
- 2245 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387
WUUS55 KPUB 252227
SVRPUB
COC041-252315-
/O.NEW.KPUB.SV.W.0165.180725T2227Z-180725T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
427 PM MDT WED JUL 25 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Central El Paso County in east central Colorado...
* Until 515 PM MDT.
* At 427 PM MDT, a severe thunderstorm was located over southeastern
Colorado Springs, moving east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Southeastern Colorado Springs, Fountain, Hanover, Ellicott,
Schriever AFB, Security, Peterson AFB, Security-Widefield, Cimarron
Hills, Fort Carson and Stratmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3869 10479 3890 10471 3888 10427 3855 10441
TIME...MOT...LOC 2227Z 286DEG 14KT 3882 10464
HAIL...1.25IN
WIND...60MPH
$$
kam2 follow-up statements
686
WWUS55 KPUB 252245
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
445 PM MDT WED JUL 25 2018
COC041-252315-
/O.CON.KPUB.SV.W.0165.000000T0000Z-180725T2315Z/
El Paso CO-
445 PM MDT WED JUL 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR CENTRAL EL PASO COUNTY...
At 445 PM MDT, a severe thunderstorm was located over Schriever AFB,
or 13 miles east of Colorado Springs, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Southeastern Colorado Springs, Fountain, Schriever AFB, Hanover,
Ellicott and Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3872 10472 3890 10462 3888 10427 3855 10441
TIME...MOT...LOC 2245Z 288DEG 14KT 3879 10457
HAIL...1.00IN
WIND...60MPH
$$
kam516
WWUS55 KPUB 252257
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
457 PM MDT WED JUL 25 2018
COC041-252307-
/O.CAN.KPUB.SV.W.0165.000000T0000Z-180725T2315Z/
El Paso CO-
457 PM MDT WED JUL 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL PASO COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
east central Colorado.
LAT...LON 3872 10472 3890 10462 3888 10427 3855 10441
TIME...MOT...LOC 2253Z 286DEG 14KT 3878 10451
$$
kamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:44 PM MDT, 43 minutes earlier.
Area forecast discussion, Jul 25, 3:44 PM MDT, 43 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 344 PM MDT Wed Jul 25 2018 .SHORT TERM...(This evening through Thursday) Issued at 342 PM MDT Wed Jul 25 2018 Currently...Cold front moved into the area somewhat quicker than the models suggested, likely due to the convection earlier this morning over Nebraska. Showers and thunderstorms are developing over the eastern mountains. .Tonight and Thursday...Trough will pass to our north and east this evening. High resolution models continue to show stronger convection developing over El Paso and Teller Counties later this afternoon into the evening. There is enough shear and instability to get a few strong to severe storms in El Paso Counties early this evening. As disturbance moves southeastward, anticipate storms will develop in the evening over Kiowa County and move to the southeast. Still currently looks like best chances for stronger storms will be north and east of a line from Colorado Springs to Lamar. Latest HRRR suggest some of the storms could move into Baca County later tonight with additional rainfall. .Thursday...Another day with plenty of low level moisture on the plains and eastern mountains. The GFS and NAM are focusing on the strongest storms to be along the eastern mountains and near the Interstate 25 corridor. SPC has marginal risk for these region which is reasonable given the shear and marginal CAPE. Main threats will be locally heavy rains, and will have to watch the recent burn scars. Further west, still enough monsoon moist for diurnal convection but main monsoon plume will be south of the region. .LONG TERM...(Thursday night through Wednesday) Issued at 342 PM MDT Wed Jul 25 2018 .Friday through Sunday...Continued generally wet pattern for the eastern mountains and eastward with low level moisture remaining on the plains. Cold frontal passage on Saturday will bring in another surge of low level moisture. On Sunday, a sharper trough will move over the region with another cold front bringing in more low level moisture. There could be increased chances for severe weather on Sunday with increased shear, forcing and low level moisture. Still to early to be very specific as many finer details have yet to be resolved. Further west, still some monsoon moisture wrapping around the upper high for some scattered diurnal convection. .Monday through Wednesday...Upper ridge retrogrades with drier northerly flow aloft developing. In addition, better low level moisture will move east and south of the region. Grids have a general drying trend with some residual monsoon moisture producing some diurnal convection. --PGW-- && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 342 PM MDT Wed Jul 25 2018 Some thunderstorms will continue through mid evening at the TAF sites with the best chances for storms at KCOS. The storms near KCOS could be strong. On Thursday, the pattern continues with better low level moisture at KCOS and KPUB. Models suggest more TSRA at KCOS and KPUB than what occurred on Wednesday, while coverage at KALS will be similar to Wednesday. _PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PGW LONG TERM...PGW AVIATION...PGW
Hazardous weather outlook, Jul 25, 11:46 AM MDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1146 AM MDT Wed Jul 25 2018 COZ058>089-093>099-261800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1146 AM MDT Wed Jul 25 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop over the mountains this afternoon, with storms moving southeast across interior valleys, the I-25 Corridor and the eastern plains late this afternoon and into the evening. One or two strong to severe storms, producing heavy rain, wind gusts over 60 mph and hail up to half dollar size, will be possible over the I-25 Corridor and eastern plains today, generally north and east of a line from Colorado Springs to Lamar. Any thunderstorm that forms today will be capable of producing brief heavy rainfall, wind gusts to 45 mph, hail up to nickel size and lightning. If storms move over area burn scars, flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Daily isolated to scattered thunderstorms are expected across the mountains and plains through the extended period, with a possible decrease in coverage starting early next week. A couple of storms could be on the strong to severe side each day, with hail to around 1.5 inches in diameter and winds gusting to 60 mph. Most storms, however, will have the potential to produce up to small hail, winds to 45 mph, frequent cloud to ground lightning, and heavy rainfall. Burn scars and urban areas will continue to be at risk for flash flooding. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and tonight across the eastern mountains and adjacent plains. 06/06
In the hours before
Special weather statement, Jul 25, 2:25 PM MDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Pueblo CO 225 PM MDT WED JUL 25 2018 COZ067>070-252115- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Eastern San Juan Mountains Above 10000 Ft CO- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO- 225 PM MDT WED JUL 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RIO GRANDE COUNTY UNTIL 315 PM MDT... At 224 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Del Norte, or 30 miles west of Alamosa, moving west at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Rio Grande County. LAT...LON 3764 10627 3748 10626 3748 10670 3764 10671 TIME...MOT...LOC 2024Z 076DEG 8KT 3754 10642 LW
Special weather statement, Jul 25, 3:40 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
340 PM MDT WED JUL 25 2018
COZ081-082-084-085-252215-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
340 PM MDT WED JUL 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 415 PM MDT...
At 336 PM MDT, Doppler radar was tracking developing thunderstorms
over Pikes Peak, or 11 miles west of Colorado Springs, moving east
at 35 mph.
Locally heavy rain showers, winds gusts to 40 mph, lightning, and
isolated pockets of small hail will be possible with this storm.
Locations impacted include...
Colorado Springs, Fountain, Air Force Academy, Manitou Springs, Green
Mountain Falls, Pikes Peak, Black Forest, Crystola, Security, Falcon,
Security-Widefield, Stratmoor, Chipita Park, Fort Carson, Peterson
AFB, Cimarron Hills and Cascade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rainfall is possible with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3882 10521 3887 10525 3892 10521 3903 10468
3887 10455 3867 10467
TIME...MOT...LOC 2136Z 265DEG 30KT 3885 10503
lwSpecial weather statement, Jul 25, 4:15 PM MDT, 12 minutes before
Special Weather Statement National Weather Service Pueblo CO 415 PM MDT WED JUL 25 2018 COZ079-083-085-086-252245- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 415 PM MDT WED JUL 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT... NORTHEASTERN CUSTER...SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 445 PM MDT... At 415 PM MDT, Doppler radar was tracking a strong thunderstorm near Florence, or 27 miles west of Pueblo, moving east at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Florence, Penrose, Canon City, Pueblo West and Wetmore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3824 10522 3842 10525 3853 10487 3819 10477 TIME...MOT...LOC 2215Z 252DEG 11KT 3831 10513 kam
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:48 PM MDT | Special Weather Statement | PUB | Huerfano | 42 min |
| Jul 25, 2:25 PM MDT | Special Weather Statement | PUB | Rio Grande | 50 min |
| Jul 25, 3:40 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| Jul 25, 4:15 PM MDT | Special Weather Statement | PUB | Fremont | 30 min |
| Jul 25, 4:31 PM MDT | Special Weather Statement | PUB | Teller | 44 min |
| Jul 25, 4:49 PM MDT | Special Weather Statement | PUB | Pueblo | 41 min |
| Jul 25, 4:53 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 2 hr |
| Jul 25, 5:17 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 87 min |
| Jul 25, 5:25 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 34 min |
| Jul 25, 5:42 PM MDT | Special Weather Statement | PUB | Huerfano | 48 min |
| Jul 25, 5:45 PM MDT | Special Weather Statement | PUB | Baca | 45 min |
| Jul 25, 5:59 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas, Pueblo | 2 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.